Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Los Angeles, CA

October 15, 2015Los Angeles County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Oct 15, 2015, 2:48 PM PDT for Los Angeles County, California. It was in force for 72 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2015, 2:48 PM PDT (21:48 UTC)
Expired
Oct 15, 2015, 4:00 PM PDT
In force
72 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon

County Los Angeles County, CA

The radar

The Los Angeles radar (KVTX), 68 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 3:35 PM PDTHAIL 1.759 Sw Lancaster, CAESTIMATED GOLF BALL SIZE HAIL IN LEONA VALLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS56 KLOX 152148
SVRLOX
CAC037-152300-
/O.NEW.KLOX.SV.W.0007.151015T2148Z-151015T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
248 PM PDT THU OCT 15 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LOS ANGELES COUNTY IN SOUTHWESTERN CALIFORNIA...

* UNTIL 400 PM PDT

* AT 245 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
  LOCATED NEAR LAKE HUGHES AND SANDBERG AND MOVING NORTHWEST AROUND 
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETH LAKE...
  LAKE HUGHES...
  GORMAN...
  HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
  INTERSTATE 5 OVER THE GRAPEVINE...
  AND PYRAMID LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND 
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3460 11828 3458 11839 3459 11870 3482 11888
      3482 11867 3476 11839
TIME...MOT...LOC 2145Z 000DEG 0KT 3464 11849 

$$

HALL
3 follow-up statements
022 
WWUS56 KLOX 152206
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
306 PM PDT THU OCT 15 2015

CAC037-152300-
/O.CON.KLOX.SV.W.0007.000000T0000Z-151015T2300Z/
LOS ANGELES CA-
306 PM PDT THU OCT 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL LOS ANGELES COUNTY...

AT 302 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF  
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE MOVING NORTHWEST AROUND 15 MPH.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH LAKE...
LAKE HUGHES...
GORMAN...
HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
INTERSTATE 5 OVER THE GRAPEVINE...
AND PYRAMID LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
LARGE HAIL...DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3460 11828 3458 11839 3459 11870 3482 11888
      3482 11867 3476 11839
TIME...MOT...LOC 2202Z 000DEG 0KT 3464 11849 

$$

HALL
977 
WWUS56 KLOX 152227
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
327 PM PDT THU OCT 15 2015

CAC037-152300-
/O.CON.KLOX.SV.W.0007.000000T0000Z-151015T2300Z/
LOS ANGELES CA-
327 PM PDT THU OCT 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL LOS ANGELES COUNTY...

AT 319 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A 
RECENT TRAINED WEATHER SPOTTER REPORTS OF SEVERAL FUNNEL CLOUDS 
BEING SIGHTED. THE STORMS WERE LOCATED NEAR FAIRMONT DAM IN THE 
ANTELOPE VALLEY AND WAS LOCATED NEAR LAKE HUGHES...OR 5 MILES NORTH 
OF CASTAIC LAKE. THESE STORM WERE NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH LAKE...
LAKE HUGHES...
GORMAN...
HIGHWAY 138 BETWEEN QUAIL LAKE AND LANCASTER...
INTERSTATE 5 OVER THE GRAPEVINE...
AND PYRAMID LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL...DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OXNARD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3460 11828 3458 11839 3459 11870 3482 11888
      3482 11867 3476 11839
TIME...MOT...LOC 2219Z 000DEG 0KT 3464 11849 

$$

HALL
041 
WWUS56 KLOX 152303
SVSLOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
403 PM PDT THU OCT 15 2015

CAC037-152312-
/O.EXP.KLOX.SV.W.0007.000000T0000Z-151015T2300Z/
LOS ANGELES CA-
403 PM PDT THU OCT 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOS ANGELES
COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNING 
AREA. A NEW SEVERE THUNDERSTORMS WARNING HAS BEEN ISSUED. HAIL UP 1 
INCH IN DIAMETEER  AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OXNARD.

LAT...LON 3460 11828 3458 11839 3459 11870 3482 11888
      3482 11867 3476 11839
TIME...MOT...LOC 2301Z 000DEG 0KT 3464 11849 

$$
 
HALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:15 PM PDT, 33 minutes earlier.

Area forecast discussion, Oct 15, 2:15 PM PDT, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT THU OCT 15 2015

.SYNOPSIS...

LOW PRESSURE ALOFT WILL SUPPORT SHOWER AND THUNDERSTORM ACTIVITY
ACROSS THE REGION THROUGH TONIGHT. THE ACTIVITY IS EXPECTED TO
LINGER IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY.  ANOTHER LOW
PASSING TO OUR NORTH SUNDAY WILL LEAD TO A DROP IN TEMPERATURES.
COASTAL MORNING CLOUDS AND PATCHY FOG IS POSSIBLE THROUGH SUNDAY.
EARLY NEXT WEEK HIGH PRESSURE WILL SUPPORT A WARMING TREND WITH
OFFSHORE WINDS POSSIBLE.

&&

.SHORT TERM (TODAY-SUN)...ANOTHER ACTIVE CONVECTIVE DAY ACROSS THE
MOUNTAINS BUT SO FAR VITUALLY NO CONVECTION ACROSS THE COAST AND
VALLEYS. AS EXPECTED THE STORMS ARE MOVING MUCH SLOWER ACROSS THE
WESTERN PORTION OF THE FORECAST AREA AS THE UPPER LOW MOVES OVERHEAD
AND THIS HAS HELPED GENERATE PROLONGED INTENSE RAINFALL RATES.
ACROSS LA COUNTY THE STORMS ARE MOVING FASTER AND NOT ACCUMULATING
AS MUCH. WILL KEEP LOW CHANCES FOR THUNDERSTORMS AT LOWER ELEVATIONS
THROUGH THE EVENING AS THERE IS PLENTY OF MOISTURE AVAILABLE AND WE
ARE GETTING A LOT OF SUNSHINE AND SURFACE HEATING, THOUGH
INSTABILITY IS MARGINAL.

OVERNIGHT THE LOW WILL CONTINUE ITS SLOW TREK EAST AND WITH AMPLE
MOISTURE AND INSTABILITY IT SEEMS PRUDENT TO KEEP THUNDERSTORM
CHANCES GOING THROUGH THE NIGHT OVER THE MTNS AND AV. FOR THE COAST
AND VALLEYS MODELS AGAIN SHOW A FAIRLY DEEP MARINE INVERSION AND WE
SHOULD SEE PLENTY OF LOW CLOUDS DEVELOPING OVERNIGHT INTO FRIDAY
MORNING. NOT EXPECTING TOO MUCH CHANGE IN TEMPS FRIDAY FROM TODAY,
PERHAPS A DEGREE OR TWO COOLER OVERALL. BEST CHANCES FOR CONVECTION
ARE AGAIN OVER THE MOUNTAINS BUT FOCUSING A BIT FURTHER EAST AS THE
LOW MOVES IN THAT DIRECTION.

NOT MUCH CHANGE SATURDAY WITH AGAIN A REPEAT OF LOW CLOUDS FOR COAST
AND VALLEYS. DID ADD SMALL POPS TO THE LA/VENTURA MTNS AND AV AS
THERE IS STILL ENOUGH LINGERING MOISTURE AND INSTABILITY TO FIRE OFF
AN ISOLATED STORM OR TWO.

A TROF WILL MOVE THROUGH THE AREA SUNDAY. AFTER SEVERAL RUNS OF
PUSHING THE TROF FARTHER INLAND THE LATEST OPERATIONAL GFS HAS
WOBBLED IT TO THE WEST. THE NAM AND ECMWF STILL KEEP IT INAIDE AND
DRIER AND WILL HOLD ONTO THAT SOLUTION FOR NOW. BUT MAY EVENTUALLY
HAVE TO ADD SOME SMALL POPS ACROSS OUR INTERIOR BORDER WITH KERN AND
SBD COUNTIES AS SOME LIGHT UPSLOPE FLOW MIGHT INTERACT WITH LOW LVL
MOISTURE FROM THE DISSIPATED COLD FRONT TO GENERATE SOME LIGHT
PRECIP THERE. HIGHS SUNDAY GENERALLY A COUPLE DEGREES COOLER
OVERALL.

.LONG TERM (MON-THU)...AFTER THE SUNDAY TROF PASSAGE SOME SECONDARY
ENERGY COMES IN BEHIND THAT AND CARVES OUT A NEW TROF THAT EXTENDS
INTO NRN MEXICO WITH NORTHERLY FLOW ALOFT ACROSS SRN CA. AT THE SAME
TIME SURFACE PRESSURES WILL INCREASE ACROSS THE GREAT BASIN AND LEAD
TO A LIGHT TO MODERATE OFFSHORE FLOW TUE AND WED. SO NOT MUCH CHANGE
IN TEMPERATURES MONDAY, BUT MUCH WARMER TUE/WED WITH THE OFFSHORE
FLOW AND RIDGE BUILDING FROM THE NORTH. COULD BE SOME LOCALLY GUSTY
SANTA ANA WINDS WITH THIS ASSUMING THE PATTERN HOLDS. GRADIENTS
WEAKEN SOME ON THURSDAY SO LIKELY SOME COOLING THEN ALONG WITH
LIGHTER WINDS.

&&

.AVIATION...15/1800Z.
NO MARINE LAYER PRESENT...BUT STRATUS IS. OVERALL BRIEF SCT
CONDITIONS 18-21Z TODAY...BUT MODERATE CONFIDENCE THAT BKN025-35
CONDITIONS WILL GENERALLY FORM BETWEEN 20 AND 22Z WITH MOIST AND
UNSTABLE CONDITIONS. 20 PERCENT CHANCE FOR A SHOWER OR THUNDERSTORM
AT ALL AIRPORTS TODAY...WITH BEST WINDOW BETWEEN 20 AND 03Z.
LOCALIZED IFR WITH LLWS POSSIBLE NEAR ANY THUNDERSTORMS. STRATUS
LIKELY TO REFORM TONIGHT OVERALL ALL AIRPORTS EXPECTED KPMD AND
KWJF...BUT CIGS ABOUT 005 HIGHER THAN THIS MORNING. 60 PERCENT
CHANCE FOR A COHERENT MARINE LAYER TO FORM TONIGHT.

KLAX...20 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM
TODAY...PRIMARILY BETWEEN 20 AND 01Z. SCT-BKN025-035 CONDITIONS TO
PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL
CIGS BETWEEN 20 AND 02Z. MVFR CIGS 015-025 LIKELY TONIGHT. NO
SIGNIFICANT EAST WINDS EXPECTED...UNLESS AN UNLUCKY THUNDERSTORM
FORMS.

KBUR...30 PERCENT CHANCE OF A SHOWER OR THUNDERSTORM
TODAY...PRIMARILY BETWEEN 20 AND 03Z. SCT-BKN020-030 CONDITIONS TO
PREVAIL TODAY...WITH MODERATE CONFIDENCE FOR AT LEAST OCCASIONAL
CIGS BETWEEN 20 AND 02Z. MVFR CIGS 010-020 LIKELY TONIGHT.

&&

.MARINE...15/900 AM... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
OVER THE COASTAL WATERS TODAY. ANY THUNDERSTORM COULD PRODUCE GUSTY
WINDS. THERE ARE RANDOM PATCHES OF FOG WITH VISIBILITIES AROUND 1
MILE...BUT IT IS HARD TO SEE ON SATELLITE. HIGH CONFIDENCE IN
NORTHWEST FLOW INCREASING EACH DAY FRIDAY THROUGH SUNDAY WITH SMALL
CRAFT CONDITIONS LIKELY NORTH OF SAN NICOLAS ISLAND. CHOPPY SEAS
EXPECTED NORTH OF SAN ONOFRE OVER THE WEEKEND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...MW
AVIATION/MARINE...KITTELL
SYNOPSIS...MUNROE

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 15, 6:00 AM PDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU OCT 15 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR
HAZARDOUS SEA AND DRIVING CONDITIONS OVER THE AREA TODAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH WEAKER WINDS ALOFT
WILL BRING HAZARDOUS DRIVING CONDITIONS OVER INTERIOR SECTIONS WITH
A SMALL POSSIBILITY FLASH FLOODING.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

In the hours before

Special weather statement, Oct 15, 12:44 PM PDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1244 PM PDT THU OCT 15 2015

CAZ036-038-052-152045-
SANTA YNEZ VALLEY CA-SANTA BARBARA COUNTY MOUNTAINS CA-
CUYAMA VALLEY CA-
1244 PM PDT THU OCT 15 2015

...SPECIAL WEATHER STATEMENT...

AT 1241 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF MODERATELY
STRONG THUNDERSTORMS IN THE SANTA BARBARA COUNTY MOUNTAINS ABOVE 20
MILES NORTHEAST OF SANTA YNEZ. THESE STORMS WERE MOVING VERY SLOWLY
TOWARD THE NORTHWEST.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FIGUEROA MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS WITH HAIL AND WINDS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3487 11971 3466 11990 3492 12020 3504 11998
TIME...MOT...LOC 1941Z 130DEG 8KT 3496 11995

RK
Special weather statement, Oct 15, 1:17 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
117 PM PDT THU OCT 15 2015

CAZ038-052-053-152115-
VENTURA COUNTY MOUNTAINS CA-SANTA BARBARA COUNTY MOUNTAINS CA-
CUYAMA VALLEY CA-
117 PM PDT THU OCT 15 2015

...SPECIAL WEATHER STATEMENT...

AT 117 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MOUNT PINOS...OR 27 MILES NORTH OF OJAI...MOVING
SLOWLY TOWARD THE NORTHWEST. ANOTHER STRONG STORM WAS DEVELOPING 9
MILES NORTHWEST OF REYES PEAK.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...HEAVY DOWNPOURS  MAY PRODUCE LOCALIZED
FLOODING OF DRAINAGES AND LOW LYING ROADWAYS IN THIS AREA.

LOCATIONS IMPACTED INCLUDE... LOCKWOOD VALLEY...REYES PEAK... AND
HIGHWAY 33 FROM LOCKWOOD VALLEY ROAD TO THE SANTA BARBARA COUNTY
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3490 11938 3488 11938 3488 11928 3486 11928
      3486 11924 3481 11924 3481 11900 3461 11901
      3460 11944 3490 11945
TIME...MOT...LOC 2017Z 240DEG 49KT 3484 11928

SMITH

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:53 PM PDTSpecial Weather StatementLOXSanta Barbara22 min
Oct 14, 6:08 PM PDTSpecial Marine WarningLOX37 min
Oct 14, 7:18 PM PDTSpecial Weather StatementLOXSan Luis Obispo57 min
Oct 14, 8:59 PM PDTSpecial Weather StatementLOXLos Angeles31 min
Oct 14, 10:24 PM PDTSpecial Weather StatementLOXLos Angeles36 min
Oct 14, 11:22 PM PDTSpecial Weather StatementLOX23 min
Oct 14, 11:31 PM PDTSevere Thunderstorm WarningLOXLos Angeles59 min
Oct 15, 12:44 PM PDTSpecial Weather StatementLOXSanta Barbara61 min
Oct 15, 1:17 PM PDTSpecial Weather StatementLOXVentura58 min
Oct 15, 1:30 PM PDTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara3 hr
Oct 15, 2:05 PM PDTFlash Flood WarningLOXVentura3 hr
Oct 15, 2:26 PM PDTFlash Flood WarningLOXLos Angeles3 hr
Oct 15, 3:28 PM PDTSpecial Weather StatementLOXVentura32 min
Oct 15, 3:45 PM PDTFlash Flood Warning EmergencyLOXLos Angeles, Ventura3 hr
Oct 15, 4:00 PM PDTSpecial Weather StatementLOXVentura60 min
Oct 15, 4:01 PM PDTSevere Thunderstorm WarningLOXLos Angeles89 min

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.